MAUDE Adverse Event Report: ALPHATEC SPINE INC NOVEL LUMBAR INSERTER ASSEMBLY (STAINLESS STEEL); LXH`

ALPHATEC SPINE INC NOVEL LUMBAR INSERTER ASSEMBLY (STAINLESS STEEL); LXH`
Model Number 64920
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records revealed no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.An evaluation of the returned novel inserter revealed the inner shaft had fractured and broke at the threaded distal tip.The fracture is flush with the distal tip of the inserter tube, which houses the inner shaft.A previous investigation for this type of event found that an excessive lateral load was placed on the titanium trial which caused the threaded tip to shear along the distal tip of the inserter tube.
 
Event or Problem Description
As the surgeon was inserting the first of two cages, the distal threaded tip which attaches to the cage fractured and broke.The tip detached and remained positioned within the cage until it was drilled out and removed.The angel was tough and the situation could have been avoided with angled inserter.The event caused over a 30 minute delay in the case.

Brand Name
NOVEL LUMBAR INSERTER ASSEMBLY (STAINLESS STEEL)
Common Device Name
LXH`
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6067899
Report Number2027467-2016-00087
Device Sequence Number10912283
Product Code LXH
UDI-Device Identifier00844856034884
UDI-Public00844856034884
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number64920
Device Catalogue Number64920
Device Lot Number6820701R1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2016
Initial Report FDA Received Date10/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR